Drug Unresponsiveness/Drug Metabolism

gealuisa

Greenlighter
Joined
Dec 28, 2018
Messages
1
Hello, I hope this is the correct place to post this.
To make a long story short, what exactly could be going on if one is unresponsive to drugs/substances after short use of an antipsychotic? Namely cannabis, shrooms, ibogaine, cigarettes, caffeine, alcohol, dopamine agonists such as Memantine. For example cannabis (that feels like inhaling air) gives no 'feel good' effect, no munchies, no heavy eyes, no relaxation. Same goes with shrooms, no visuals, no change in mood, no effect whatsoever. Ibogaine does so much it baffles me that I am unresponsive, so clearly there is something wrong with my brain/drug metabolism. Not sure if it could be related to cytochrome p450, considering these substances are metabolized by different enyzmes. In addition to that I also suffer from sexual dysfunction. Again, not sure if it could be related but all started AFTER the use of Olanzapine.
 

TRTCure

Greenlighter
Joined
Jan 30, 2019
Messages
15
Hello, I hope this is the correct place to post this.
To make a long story short, what exactly could be going on if one is unresponsive to drugs/substances after short use of an antipsychotic? Namely cannabis, shrooms, ibogaine, cigarettes, caffeine, alcohol, dopamine agonists such as Memantine. For example cannabis (that feels like inhaling air) gives no 'feel good' effect, no munchies, no heavy eyes, no relaxation. Same goes with shrooms, no visuals, no change in mood, no effect whatsoever. Ibogaine does so much it baffles me that I am unresponsive, so clearly there is something wrong with my brain/drug metabolism. Not sure if it could be related to cytochrome p450, considering these substances are metabolized by different enyzmes. In addition to that I also suffer from sexual dysfunction. Again, not sure if it could be related but all started AFTER the use of Olanzapine.
I can't offer insight into Olanzapine, but what I will say is has been my experience that drugs effects on me simply change as time has gone on. Not sure if this is of any help.
 

dopamimetic

Bluelighter
Joined
Mar 21, 2013
Messages
1,062
Location
Portugal / Switzerland
Maybe you just need to give your body some more time to wash out all the metabolites and return to its natural equilibrium, then things will also work again.. from my experiences, it's very rare for irreversible changes to happen. Nevertheless I'd say that every drug use, depending on how severe and extended the effects were, changes some information bits here and there, some which will switch back fairly quick and easy, others which will take a very very long time to do so (the same applies to drug tolerance), and there's no difference between medicinal drugs and recreational ones about this.

But after quitting a dopamine antagonist / antipsychotic you should rather be very sensitive to dopamine agonism or stimulants. Sometimes even the tapering off antipsychotics already has hints of dopaminergic well-being if the system has been blocked long enough, when quitting abruptly with some there's even a risk of rebound psychosis (I've read somewhere that a cholinergic mechanism is suggested for this though) - and with rebound I don't mean a re-occurrence of the initial illness but really a pharmacological issue. Might overlap of course.

Just that memantine, while it is a D2 agonist with similar potency as its NMDA antagonism, isn't exactly strong at doing so or at least it's unusual for it to have the (side) effects associated with other dopamine agonists.. It's good against restless legs though.
 

Crackkitty

Greenlighter
Joined
Apr 30, 2019
Messages
7
I had a similar experience with SSRI's and MDMA. MDMA had absolutely no effect on me after taking SSRI's for over 15 years. Researched and found that the mechanism of the SSRI is cancelled out by the MDMA and so it effectively brings everything back to square one.

After stopping my meds for about 6 months ( because i was so messed up i didn't think they had any affect anyway) i wqas offered MD once more. I told them it wouldn't work as i proved it over 4 times to others over the last year.

WELL WOULDN'T YOU KNOW, lol , IT WORKED!! It would seem that the changes in my brain from taking SSRI for over 15 years had 'repaired' intself back to it's natural state and was now being affected by MD like it was when i was 18. (back on SSRI after realising i functioned WAY better while medicated )

I would assume that this means the brain can repair itself to some degree.
 

Gregorio888

Bluelighter
Joined
Nov 9, 2018
Messages
53
Unless I missed something you never said how long you were on the Olanzapine nor how long you've been without it. Looking it up quickly shows it has a half-life of of about 35-50 hours. So if you were on it a short period of time you were building up the amount of Olanzapine in your system even if you were taking the same dose, until you took it long enough to reach steady state levels.

If you were trying these drugs only a day or even a few days after stopping the Olanzapine you'd still have enough Olanzapine in your system that it could dull trips, since antipsychotics can be used to abort trips, it'd probably have that same effect for a few days at least for the weed and psychadelics. I don't know how it effects the other drugs. If you'd been off the Olanzapine for more like a month before trying the drugs, then I'd have no idea.

The above is all my best guess, I really don't know. Also, I'm assuming you had immediate activating oral Olanzapine. There is a long acting injection of Olanzapine, if you had that the Olanzapine would have been in your system for at least a couple of weeks which would have at least dampened the effects of weed and psychadelics. But yeah, it'd listen to Crackkitty that you probably just need also more time for things to work again. That said if you were put on the drug due to some type of psychosis, you should seriously consider avoiding at least the weed and psychadelics, since they are likely to lead to a psychotic state again. If you just used it for sleep then just give it more time.
 
Top